Hail, Laramie
- When
- July 14, 8:15 PM MST to 8:18 PM MST
- Where
- Laramie County, 5 mi S of Cheyenne
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.067, -104.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 14, 12:45 PM MST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT WED JUL 14 2004 .SHORT TERM...UPPER HIGH WILL REMAIN CENTERED OVER CO TONIGHT AND THURSDAY. A SHORT WAVE WILL MOVE INTO THE WY PORTION OF THE CWA THURSDAY AFTERNOON. LOW LEVEL MOISTURE WILL BE PRESENT TONIGHT AND AGAIN THURSDAY AFTERNOON. MID LEVEL MONSOONAL MOISTURE WILL CONTINUE TO STREAM INTO THE AREA AROUND THE UPPER HIGH. LIS WILL BE AROUND -4 THIS EVENING ACROSS THE NORTHERN PANHANDLE WITH CAPE VALUES IN EXCESS OF 1000 J/KG. HOWEVER...500 MB WINDS ARE LESS THAN 30 KTS...SO STORMS THAT DO FORM THIS EVENING WILL NOT HAVE ANY TILT...AND WILL BE MAINLY HEAVY RAIN PRODUCERS. SOME STORMS EAST OF THE LARAMIE RANGE MAY PULSE UP AND PRODUCE BRIEF HAIL BEFORE DOWNDRAFTS CUT OFF UPDRAFTS. WILL GO WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE CWA THIS EVENING. TOMORROW AFTERNOON LOOKS SIMILAR IN THUNDERSTORM COVERAGE...WITH THE STORMS BECOMING A BIT STRONGER...DUE TO THE DYNAMICS PRODUCED BY THE SHORT WAVE. HOWEVER...BEST INSTABILITY AND CAPES MOVE OFF TO THE EAST BY 00Z FRIDAY...RESULTING IN A DECREASE IN INTENSITY OF STORMS AFTER THIS TIME. .LONG TERM...THU NGT AND BYND...AVBL MODELS TDA STILL POINT TO A FTR WORKING ITS WAY ARND 4 CRNRS UPR HIGH INTO THE REGION THU AFTN/NGT. FOR FRI...MAY BE LIKE TDA...KINDA BTWN SYSTEMS WITH FEWER STORMS ARND. UPR PTRN REMAINS ABOUT THE SAME THRU NEXT WEEK...06Z GFS SUGGESTED THAT THE FTR MOVG INTO THE PAC NW AND THEN ACRS THE CANDN BORDER MAY NOT BE AS STG AS 00Z LR GFS SHOWED...WHICH WOULD MEAN MORE OF THE USUAL LATE DAY TSTMS WITH A BIT ABOVE NRML TEMPS. AS IS COMMON IN THESE RATHER STAGNANT PTRNS...HARD TO FCST MONSOONAL SURGES OF MSTR PAST ABOUT 3-4 DAYS. STILL LOOKS PERHAPS A BIT DRIER SAT AND SUN...THEN A BIT BETTER CHC MON/TUE WITH BRUSH BY OF SYSTEM TO THE N. NO NEW 12Z GFS SO FAR HERE...SO LTL OVERALL CHNGS MADE IN FCST PAST SAT. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 947 AM MDT WED JUL 14 2004 NEZ001>003-019>021-054-055-WYZ059>070-151130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 947 AM MDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE NORTHERN HALF OF THE NEBRASKA PANHANDLE. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS THE SLIGHT RISK AREA...PRODUCING LARGE HAIL AND STRONG GUSTY WINDS. HEAVY RAIN CAN BE EXPECTED WITH THE THUNDERSTORMS ACROSS THE AREA. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL OCCUR AGAIN THURSDAY AND FRIDAY AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH LOCALLY HEAVY RAINS FROM GENERALLY NORTH AND EAST OF A LINE FROM CASPER TO CHEYENNE. WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE AGAIN IN MOST AREAS SATURDAY THROUGH MONDAY OVER SOUTHEAST WYOMING AND WESTERN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN THE SLIGHT RISK AREA. KMD
The Cheyenne radar (KCYS), 10 km away, was scanning. The volume nearest the first event began at 03:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413960.